The asymptotic geometry of the Teichmüller metric - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Geometriae Dedicata Year : 2019

The asymptotic geometry of the Teichmüller metric


We determine the asymptotic behaviour of extremal length along arbitrary Teichmüller rays. This allows us to calculate the endpoint in the Gardiner-Masur boundary of any Teichmüller ray. We give a proof that this compactification is the same as the horofunction compactification. An important subset of the latter is the set of Busemann points. We show that the Busemann points are exactly the limits of the Teichmüller rays, and we give a necessary and sufficient condition for a sequence of Busemann points to converge to a Busemann point. Finally, we determine the detour metric on the boundary.

Dates and versions

hal-00778085 , version 1 (18-01-2013)





Cormac Walsh. The asymptotic geometry of the Teichmüller metric. Geometriae Dedicata, 2019, 200 (1), pp.115-152. ⟨10.1007/s10711-018-0364-z⟩. ⟨hal-00778085⟩
191 View
0 Download



Gmail Facebook X LinkedIn More